MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-33
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified and tortuous lesion in the left anterior descending (lad).Following extensive pre-dilatation with a 2.75x15mm and 3.0x15mm non-abbott balloon catheters, a 3.50x33mm xience skypoint drug-eluting stent (des) was attempted to be advanced to the lesion; however, failed to cross due to the calcification.Therefore, the des was removed and the same des was loaded onto a non-abbott guide extension catheter and readvanced to the lesion through resistance with the anatomy.The des was able to cross the lesion; however, during a deployment attempt the balloon was noted to rupture at 6 atms.The stent remained on the balloon; therefore, the entire system was removed from the anatomy.The procedure was completed with the use of additional dilatation, and the implantation of a 3.25x18mm and 3.5x18mm xience skypoint.There were no adverse patient effects nor clinical delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported difficulties could not be determined; however, factors that may contribute to material ruptures include, but are not limited to, material damage, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.Difficult to advance/position may be attributed to several factors including, but are not limited to, product placement technique, guiding catheter support, anatomical conditions, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, interaction with accessory devices, damage to the catheter, patient disease state, interaction with previously placed stents or accumulation of blood or contrast.In this case, it is possible the device may have interacted with the moderately calcified, moderately tortuous, 90% stenosed lesion during advancement, as resistance was noted, causing the reported difficult to advance.Further manipulation of the device including interaction with the challenging anatomy may have damaged the device, contributing to the reported material rupture; however, without the device to examine, this cannot be confirmed.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.It was reported that the xience skypoint was advanced to the lesion and was removed, then the same device was reinserted.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (ifu) states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodge during retraction back into the guiding catheter.It is unknown if the ifu deviation directly caused or contributed to the reported event.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: medical device problem code 2017: re-insertion.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22668479
Report Number2024168-2025-07899
Device Sequence Number18044285
Product Code NIQ
UDI-Device Identifier08717648233432
UDI-Public(01)08717648233432(17)260913(10)3092141
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2026
Device Model Number1804350-33
Device Catalogue Number1804350-33
Device Lot Number3092141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE EXTENSION CATHETER: GUIDE PLUS.
Patient SexUnknown